Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS Lincoln, IL

May 15, 2009Champaign County, Piatt County, Vermilion County, Illinois

NWS Lincoln, IL issued this flash flood warning at May 15, 2009, 7:04 PM CDT for Champaign County, Piatt County, Vermilion County, Illinois. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 7:04 PM CDT (00:04 UTC)
Expired
May 16, 2009, 1:00 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Champaign County, IL, Piatt County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 7:30 PM CDTFLASH FLOODUrbana, ILVEHICLE TRAPPED IN URBANA VINE STREET VIADUCT WITH WATER UP TO HEADLIGHTS. AT 740 PM...VEHICLE ALSO STRANDED WITH WATER TO HEADLIGHTS AT CHAMPAIGN WASHINGTON STREET VIADUCT NEAR NORTH FIRST STREET. AT 800 PM...SEVERAL VEHICLES WERE ALSO STRANDED NEAR THE INTER
May 15, 7:39 PM CDTFLASH FLOODChampaign, ILMANY STREETS IMPASSABLE DUE TO WATER...MANY VIADUCTS UNDER WATER...PARTS OF UNIVERSITY AVE UNDER WATER. SWOP REPORT
May 15, 7:50 PM CDTFLASH FLOODChampaign, IL6 TO 8 INCHES FLOWING ACROSS NEIL STREET IN FRONT OF WCIA TV
May 15, 8:09 PM CDTFLASH FLOOD2 Ssw Rantoul, ILLOCAL ROADS NEAR RANTOUL HAVE 6 TO 8 INCHES OF WATER
May 15, 8:43 PM CDTFLASH FLOOD1 W Rossville, IL1 FOOT OF WATER OVER ATTICA ROAD
May 15, 8:43 PM CDTFLASH FLOODDanville, ILMANY CITY STREETS FLOODED
May 15, 8:43 PM CDTFLASH FLOODFairmount, ILALL VILLAGE STREETS ARE FLOODED
May 15, 8:43 PM CDTFLASH FLOODSidell, ILALL STREETS FLOODED
May 15, 8:51 PM CDTHEAVY RAIN 1.255 S Danville, IL1.25 INCHES IN 30 MINUTES
May 15, 9:05 PM CDTHEAVY RAIN 1.026 E Rossville, ILRAINFALL IN THE PAST HOUR
May 15, 9:15 PM CDTFLASH FLOOD3 W Hoopeston, ILIL ROUTE 9 IMPASSABLE DUE TO WATER
May 15, 11:07 PM CDTHEAVY RAIN 5.2Champaign, ILTV BROADCASTER REPORT ON NORTH SIDE OF CHAMPAIGN. 5.2 INCHES TOTAL RAINFALL AND 3 INCHES OF RAIN FALLING IN 30 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 160004
FFWILX
ILC019-147-183-160600-
/O.NEW.KILX.FF.W.0020.090516T0004Z-090516T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
704 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  PIATT COUNTY IN CENTRAL ILLINOIS...
  VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 100 AM CDT.

* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  RADAR ESTIMATED BETWEEN 1 AND 1.5 INCHES OF RAIN HAS FALLEN IN THE 
  PAST HOUR SINCE 6 PM NORTHEAST OF CHAMPAIGN IN NORTHEAST CHAMPAIGN
  AND NORTHWEST VERMILION COUNTIES. ADDITIONAL SHOWERS AND           
  THUNDERSTORMS WILL MOVE EAST AT 25 MPH ACROSS PIATT...CHAMPAIGN
  AND VERMILION COUNTIES DURING THIS EVENING PRODUCING 1 TO 2 INCHES
  OF RAIN WITH LOCAL 2 TO 3 INCH AMOUNTS. THIS COULD LEAD TO FLASH   
  FLOODING ESPECIALLY IN LOWING AND POOR DRAINAGE AREAS.    

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHAMPAIGN...DANVILLE...MONTICELLO...RANTOUL...ALLERTON...ATWOOD...
  BEMENT...BROADLANDS...CATLIN...CERRO GORDO...DE LAND...FAIRMOUNT...
  FISHER...FITHIAN...GEORGETOWN...GIFFORD...HAMMOND...HOMER...
  HOOPESTON...LAKE OF THE WOODS...MAHOMET...MANSFIELD...OAKWOOD...
  OGDEN...PESOTUM...PHILO...POTOMAC...RANKIN...RIDGE FARM AND
  ROSSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE
OFFICE IN LINCOLN.

&&

LAT...LON 3988 8846 3980 8847 3980 8875 4008 8875
      4010 8873 4010 8869 4014 8869 4029 8858
      4029 8847 4040 8846 4041 8795 4049 8794
      4049 8753 3989 8753

$$

HUETTL
1 follow-up statement
000 
WGUS73 KILX 160608
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
108 AM CDT SAT MAY 16 2009

ILC019-147-183-160617-
/O.EXP.KILX.FF.W.0020.000000T0000Z-090516T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIATT-CHAMPAIGN-VERMILION-
108 AM CDT SAT MAY 16 2009

...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN OF HAS EXPIRED FOR
VERMILION...CHAMPAIGN AND PIATT COUNTIES...

THE FLASH FLOOD WARNING WAS REPLACED WITH AN AREAL FLOOD WARNING
WHICH WILL CONTINUE THROUGH THE MORNING HOURS. ALTHOUGH THE 
HEAVY RAINFALL THREAT HAS ENDED...THE FLOOD THREAT HAS NOT.
BE ESPECIALLY CAUTIOUS ON SECONDARY ROADWAYS AND NEAR RIVERS
AND CREEKS. 


LAT...LON 3988 8846 3980 8847 3980 8875 4008 8875
      4010 8873 4010 8869 4014 8869 4029 8858
      4029 8847 4040 8846 4041 8795 4049 8794
      4049 8753 3989 8753

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 15, 6:33 PM CDT, 31 minutes earlier.

Area forecast discussion, May 15, 6:33 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
633 PM CDT FRI MAY 15 2009

.DISCUSSION...
ISSUED 303 PM CDT FRI MAY 15 2009

SHORT TERM...TONIGHT THROUGH MONDAY...
MOST OF THE SHORT TERM FOCUS IS PACKED INTO THE FIRST 12 HOURS.
SURFACE LOW NEAR KANSAS CITY HAS A WARM FRONT EXTENDING EASTWARD
ALONG THE INTERSTATE 72 CORRIDOR THROUGH ILLINOIS. INSTABILITY ON
THE 18Z LINCOLN SOUNDING SUPPORTIVE OF HAIL...AND THE LOW LEVEL WIND
PROFILE THROUGH THE LOWEST 2-3 KM ARE SUPPORTIVE OF SUPERCELLS. THIS
THREAT WILL BE ENHANCED NEAR THE WARM FRONT. IN ADDITION...AIRMASS
IS VERY MOIST AND THUNDERSTORMS SHOULD CONTINUE TO BLOSSOM UNTIL THE
ASSOCIATED UPPER TROUGH MOVES THROUGH AFTER MIDNIGHT. WITH THE
EXCESSIVE RAINFALL THAT HAS ALREADY FALLEN IN THE NORTH...AND THE
EXPECTED HEAVY RAINFALL TONIGHT...WILL CONTINUE THE FLASH FLOOD
WATCH AND EXTEND IT SOUTHWARD TOWARD INTERSTATE 70 IN SOUTHEASTERN
ILLINOIS. EVEN THE AREAS THAT MISSED OUT ON THE RAIN TODAY HAVE
NEARLY SATURATED GROUND FROM THE RECENT HEAVY RAINS. IN ADDITION TO
THE FLASH FLOOD THREAT...MAJOR FLOODING OF SEVERAL OF THE AREA
RIVERS WILL BE LIKELY.

WILL CARRY A CHANCE OF PRECIPITATION IN THE SOUTHEAST SATURDAY
MORNING...AFTERWHICH DRIER HIGH PRESSURE WILL BRING MAINLY
SUNNY/CLEAR SKIES THROUGH THE FIRST PART OF NEXT WEEK. LOWS SATURDAY
NIGHT AND SUNDAY NIGHT WILL BE QUITE COOL...IN THE 40-45 RANGE.

LONG TERM...TUESDAY THROUGH FRIDAY...
FAIRLY QUIET PERIOD EXPECTED NEXT WEEK AT AN UPPER RIDGE MIGRATES
FROM THE ROCKIES EASTWARD INTO THE SOUTHERN STATES BY FRIDAY.
HOWEVER...A COUPLE OF FEATURES WORTHY OF NOTE. THE DETERMINISTIC
MODEL GUIDANCE...ESPECIALLY THE 00Z ECMWF...APPEARS TO BE TOO
AMPLIFIED WITH THE FAST UPPER FLOW ACROSS THE NORTHERN CONUS
TUE-FRI. A LESS AMPLIFIED SOLUTION WOULD FAVOR A COLD FRONT POSSIBLY
FLIRTING WITH NORTHERN IL TUESDAY NIGHT OR WEDNESDAY BEFORE
RETREATING BACK NORTH. THE NEXT BETTER SHOT MAY BE BY NEXT FRIDAY...
BUT WILL KEEP POPS IN THE SLIGHT CHANCE RANGE FOR NOW.

&&

.AVIATION...
ISSUED 622 PM CDT FRI MAY 15 2009

LARGE THUNDERSTORM COMPLEX CONTINUES TO PUSH EAST SOUTHEAST ACRS
CNTRL IL EARLY THIS EVENING. FRONTAL BOUNDARY LYING FROM JUST
NORTH OF CHAMPAIGN WEST TO SOUTH OF SPI IS THE FOCUS FOR HP
SUPERCELL DEVELOPMENT WITH INTENSE RAINFALL...WHILE FURTHER TO
THE NORTHWEST...STEADY MODERATE TO LOCALLY HEAVY RAIN. VFR
CIGS TO THE SOUTH OF THE BOUNDARY WL TREND INTO MORE MVFR TO
LOCAL IFR CIGS AS THE COMPLEX SHIFTS SOUTHEAST THIS EVENING.
COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER IS EXPECTED TO
TRACK EWD LATER TNT AND PUSH EAST OF OUR TAF SITES BY 10Z SAT.
FAIRLY STRONG SUBSIDENCE BEHIND THIS SYSTEM WILL TRANSLATE TO
CLEARING SKIES FROM NW TO SE SATURDAY MRNG. FORECASTING THE
WINDS AHEAD OF AND JUST BEHIND THIS CONVECTIVE COMPLEX IS DIFFICULT
AT BEST AND UNTIL THE ACTUAL SYNOPTIC SCALE COLD FRONT SLIPS OFF
TO OUR EAST LATE TNT...WINDS WILL BE AFFECTED SIGNIFICANTLY BY
THE CONVECTION. WE SHOULD SEE WINDS SHIFT MORE INTO A WESTERLY
DIRECTION LATE TNT AS THE FRONT APPROACHES...AND THEN INTO THE
NORTHWEST SATURDAY MORNING AS THE FRONT SHIFTS OFF TO OUR EAST.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ILZ027>031-
036>038-040>057-061.

&&
Hazardous weather outlook, May 15, 2:30 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT FRI MAY 15 2009

ILZ027>031-036>038-161200-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
230 PM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING.
SOME OF THE STORMS MAY REACH SEVERE LEVELS INTO THIS EVENING...
WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE
POSSIBLE FROM PEORIA SOUTH.

VERY HEAVY RAINFALL IS ALSO EXPECTED THROUGH THIS EVENING AND RAINFALL
AMOUNTS MAY REACH BETWEEN 1.5 TO 3 INCHES...WITH LOCAL 3 TO 5 INCH
AMOUNTS POSSIBLE. THIS RAIN FALLING ON ALREADY SATURATED
SOILS...WILL AGGRAVATE ONGOING FLOODING PROBLEMS ACROSS THE AREA.

SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHEAST OF THE AREA AFTER
3 AM TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE
NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS...MACKINAW...AND
SPOON RIVERS WILL EXPERIENCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 10 PM.

ILZ040>057-061>063-066>068-071>073-161200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
230 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE
THIS AFTERNOON AND EVENING NORTH OF I-70 AND SOUTH OF I-70
TONIGHT...AS A COLD FRONT PUSHES EAST ACROSS THE AREA. SOME OF THE
STORMS MAY REACH SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE NORTH OF I-70.
LOCALLY HEAVY RAINFALL MAY DEVELOP...AND FALL ON ALREADY SATURATED
SOILS. ANY ONGOING FLOODING PROBLEMS ACROSS THE AREA WILL LIKELY
BE AGGRAVATED.

SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHEAST OF THE AREA EARLY
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE
NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS...SANGAMON...
LITTLE WABASH...AND EMBARRAS RIVERS WILL EXPERIENCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 1 AM.

HUETTL

In the hours before

Local storm report, May 15, 6:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
648 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     SHERMAN                 39.89N 89.61W
05/15/2009  E50 MPH          SANGAMON           IL   LAW ENFORCEMENT

            50 MPH WINDS AND PEA SIZE HAIL REPORTED AT MILE MARKER
            105 ON INTERSTATE 55.

0640 PM     FLASH FLOOD      2 SE MOUNT AUBURN       39.75N 89.23W
05/15/2009                   CHRISTIAN          IL   EMERGENCY MNGR

            1.5 FEET OF WATER ON HIGHWAY 121 BETWEEN MOUNT PULASKI
            AND LATHAM.

0645 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/15/2009  M1.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            HAIL REPORTED ON I-72 AND I-55 ON SOUTH SIDE OF
            SPRINGFIELD.

&&

MLK/BRO
Local storm report, May 15, 6:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/15/2009  M0.75 INCH       SANGAMON           IL   TRAINED SPOTTER

            AT INTERSECTION OF DIRKSEN PARKWAY AND SOUTH GRAND
            AVENUE.

&&

MLK/BRO
Local storm report, May 15, 6:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/15/2009  M0.88 INCH       SANGAMON           IL   TRAINED SPOTTER

            REPORTED AT THE CORNER OF STANTON AND STEVENSON.

&&

MLK/BRO
Local storm report, May 15, 6:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
657 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             2 W HOOPESTON           40.47N 87.71W
05/15/2009  M0.88 INCH       VERMILION          IL   EMERGENCY MNGR

0652 PM     HAIL             2 NE CISCO              40.03N 88.70W
05/15/2009  M0.75 INCH       PIATT              IL   MESONET

            SWOP REPORT.

&&

MLK/BRO
Local storm report, May 15, 7:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       2 WSW ALTONA            41.10N 90.20W
05/15/2009  M2.25 INCH       KNOX               IL   MESONET

            2.25 INCHES REPORTED IN LAST 12 HOURS. COCORAHS REPORT.

&&

MLK/BRO
Local storm report, May 15, 7:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
701 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
05/15/2009  M2.09 INCH       KNOX               IL   CO-OP OBSERVER

            COOP OBSERVER MEASURED 2.09 INCHES OF RAIN SINCE 5 AM.

0325 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
05/15/2009  M3.10 INCH       KNOX               IL   TRAINED SPOTTER

            SPOTTER MEASURED 3.10 INCHES OF RAIN IN GALESBURG SINCE 5
            AM.

0325 PM     FLASH FLOOD      ABINGDON                40.80N 90.40W
05/15/2009                   KNOX               IL   MESONET

            SIGNIFICANT FLASH FLOODING WITH SEVERAL ROADS IN ABINGDON
            CLOSED FROM 1 TO 2 FEET OF WATER ON THEM. MAIN STREET IS
            CLOSED DUE TO FLOODING. MEASURED 5.02 INCHES OF RAIN
            SINCE 5 AM.

0325 PM     HEAVY RAIN       ABINGDON                40.80N 90.40W
05/15/2009  M5.02 INCH       KNOX               IL   MESONET

            WEATHER OBSERVER MEASURED 5.02 INCHES OF RAIN IN ABINGDON
            SINCE 5 AM

0335 PM     HEAVY RAIN       PEORIA                  40.74N 89.61W
05/15/2009  M1.57 INCH       PEORIA             IL   NWS EMPLOYEE

            NWS EMPLOYEE MEASURED 1.57 INCHES OF RAIN SINCE 6 AM.

0350 PM     HEAVY RAIN       MARIETTA                40.50N 90.39W
05/15/2009  M1.75 INCH       FULTON             IL   CO-OP OBSERVER

            RAINFALL SINCE 7 AM

0400 PM     HEAVY RAIN       YATES CITY              40.78N 90.01W
05/15/2009  M3.90 INCH       KNOX               IL   CO-OP OBSERVER

            SINCE 7 AM

0404 PM     HEAVY RAIN       VARNA                   41.04N 89.22W
05/15/2009  M1.60 INCH       MARSHALL           IL   CO-OP OBSERVER

            SINCE 7AM

0404 PM     HAIL             MEREDOSIA               39.83N 90.56W
05/15/2009  M0.75 INCH       MORGAN             IL   EMERGENCY MNGR

0405 PM     FLASH FLOOD      1 N SPARLAND            41.04N 89.44W
05/15/2009                   MARSHALL           IL   LAW ENFORCEMENT

            NORTH HOLLOW RD CLOSED DUE TO FLOODING

0405 PM     FLASH FLOOD      2 SW SPARLAND           41.01N 89.47W
05/15/2009                   MARSHALL           IL   LAW ENFORCEMENT

            MOST TOWNSHIP ROADS FLOODED IN HOPEWELL TOWNSHIP...PARTS
            OF IL ROUTE 17 FROM SPARLAND TO CAMP GROVE HAVE 1 TO 2
            FEET OF WATER ON IT

0405 PM     HAIL             CHAPIN                  39.77N 90.40W
05/15/2009  M0.75 INCH       MORGAN             IL   EMERGENCY MNGR

0405 PM     HEAVY RAIN       PEORIA                  40.74N 89.61W
05/15/2009  M1.64 INCH       PEORIA             IL   CO-OP OBSERVER

            RAINFALL SINCE 8 AM...ON THE NORTHWEST SIDE OF PEORIA

0410 PM     HEAVY RAIN       CHILLICOTHE             40.92N 89.50W
05/15/2009  M1.66 INCH       PEORIA             IL   CO-OP OBSERVER

            SINCE 7 AM

0442 PM     HEAVY RAIN       HOPEWELL                40.98N 89.46W
05/15/2009  M1.86 INCH       MARSHALL           IL   MESONET

            SINCE 630AM...SWOP REPORT

0442 PM     HAIL             VIRGINIA                39.95N 90.21W
05/15/2009  M0.75 INCH       CASS               IL   CO-OP OBSERVER

            40 MPH WINDS

0448 PM     HEAVY RAIN       VIRGINIA                39.95N 90.21W
05/15/2009  M1.00 INCH       CASS               IL   CO-OP OBSERVER

            1 INCH OF RAIN IN 15 MINUTES

0453 PM     FLASH FLOOD      BROOKLYN                40.23N 90.77W
05/15/2009                   SCHUYLER           IL   LAW ENFORCEMENT

            IL ROUTE 101 EAST OF BROOKLYN CLOSED DUE TO CREEK FLOWING
            OVER ROAD

0500 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
05/15/2009  M2.84 INCH       KNOX               IL   MESONET

            RAINFALL FOR TODAY...SWOP

0500 PM     HEAVY RAIN       LACON                   41.02N 89.41W
05/15/2009  M1.84 INCH       MARSHALL           IL   CO-OP OBSERVER

            SINCE 7AM

0511 PM     HEAVY RAIN       CANTON                  40.56N 90.04W
05/15/2009  M2.79 INCH       FULTON             IL   MESONET

            BIG CREEK IN CANTON OUT OF ITS BANKS. SWOP REPORT.

0512 PM     HAIL             1 N PETERSBURG          40.03N 89.85W
05/15/2009  M0.75 INCH       MENARD             IL   MESONET

            COCORAHS REPORT

0517 PM     HEAVY RAIN       DAHINDA                 40.95N 90.10W
05/15/2009  M2.78 INCH       KNOX               IL   CO-OP OBSERVER

            2.78 INCHES SINCE 7AM.

0520 PM     HEAVY RAIN       VARNA                   41.04N 89.22W
05/15/2009  M1.85 INCH       MARSHALL           IL   CO-OP OBSERVER

            1.85 INCHES SINCE 7AM.

0520 PM     HAIL             3 S GREENVIEW           40.04N 89.74W
05/15/2009  M1.25 INCH       MENARD             IL   MESONET

            1 1/4 INCH HAIL REPORTED. SWOP REPORT.

0528 PM     HAIL             CANTRALL                39.93N 89.68W
05/15/2009  M1.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            1 3/4 INCH HAIL REPORTED AT CANTRALL AND ATHENS REPORTED
            BY MENARD COUNTY EMA.

0528 PM     HAIL             ATHENS                  39.96N 89.72W
05/15/2009  M1.75 INCH       MENARD             IL   EMERGENCY MNGR

            1 3/4 INCHES HAIL REPORTED AT ATHENS.

0546 PM     HAIL             1 W CORNLAND            39.94N 89.43W
05/15/2009  M1.00 INCH       LOGAN              IL   EMERGENCY MNGR

0554 PM     HAIL             CORNLAND                39.94N 89.41W
05/15/2009  M0.88 INCH       LOGAN              IL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED ALONG WITH 50-55 MPH WINDS AND
            HEAVY RAIN.

0555 PM     HAIL             WINCHESTER              39.63N 90.46W
05/15/2009  M0.88 INCH       SCOTT              IL   TRAINED SPOTTER

            REPORTED VIA STL NWS.

0558 PM     HAIL             2 S PHILADELPHIA        39.89N 90.12W
05/15/2009  M0.88 INCH       CASS               IL   MESONET

            0.88 INCH HAIL REPORTED. SWOP REPORT.

0600 PM     HEAVY RAIN       VIRGINIA                39.95N 90.21W
05/15/2009  M1.72 INCH       CASS               IL   CO-OP OBSERVER

            SINCE 7 AM THIS MORNING.

0609 PM     FLASH FLOOD      2 N CANTRALL            39.96N 89.68W
05/15/2009                   SANGAMON           IL   NWS EMPLOYEE

            WATER OVER ROAD ON HIGHWAY 29.

0609 PM     HAIL             1 NNW MOUNT PULASKI     40.02N 89.29W
05/15/2009  M1.00 INCH       LOGAN              IL   TRAINED SPOTTER

0613 PM     TSTM WND GST     LATHAM                  39.97N 89.16W
05/15/2009  E60.00 MPH       LOGAN              IL   EMERGENCY MNGR

0614 PM     HEAVY RAIN       HENRY                   41.11N 89.36W
05/15/2009  M2.25 INCH       MARSHALL           IL   EMERGENCY MNGR

            24 HOUR REPORT OF 2.25 INCHES OF RAIN.

0615 PM     HEAVY RAIN       1 NNW LINCOLN           40.16N 89.37W
05/15/2009  M0.95 INCH       LOGAN              IL   MESONET

            0.95 INCHES OF RAIN IN LAST 30 MINUTES. COCORAHS REPORT.

0628 PM     HAIL             1 SW CLINTON            40.14N 88.97W
05/15/2009  M0.88 INCH       DE WITT            IL   EMERGENCY MNGR

0633 PM     HEAVY RAIN       3 S CHESTNUT            40.02N 89.20W
05/15/2009  M1.31 INCH       LOGAN              IL   MESONET

            1.31 INCHES REPORTED IN LAST 30 MINUTES.

0640 PM     FLASH FLOOD      2 SE MOUNT AUBURN       39.75N 89.23W
05/15/2009                   CHRISTIAN          IL   EMERGENCY MNGR

            1.5 FEET OF WATER ON HIGHWAY 121 BETWEEN MOUNT PULASKI
            AND LATHAM.

0640 PM     TSTM WND GST     SHERMAN                 39.89N 89.61W
05/15/2009  E50.00 MPH       SANGAMON           IL   LAW ENFORCEMENT

            50 MPH WINDS AND PEA SIZE HAIL REPORTED AT MILE MARKER
            105 ON INTERSTATE 55.

0645 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/15/2009  M1.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            HAIL REPORTED ON I-72 AND I-55 ON SOUTH SIDE OF
            SPRINGFIELD.

0645 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/15/2009  M0.88 INCH       SANGAMON           IL   TRAINED SPOTTER

            REPORTED AT THE CORNER OF STANTON AND STEVENSON.

0649 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/15/2009  M0.75 INCH       SANGAMON           IL   TRAINED SPOTTER

            AT INTERSECTION OF DIRKSEN PARKWAY AND SOUTH GRAND
            AVENUE.

0652 PM     HAIL             2 NE CISCO              40.03N 88.70W
05/15/2009  M0.75 INCH       PIATT              IL   MESONET

            SWOP REPORT.

0655 PM     HAIL             2 W HOOPESTON           40.47N 87.71W
05/15/2009  M0.88 INCH       VERMILION          IL   EMERGENCY MNGR

0655 PM     HEAVY RAIN       2 WSW ALTONA            41.10N 90.20W
05/15/2009  M2.25 INCH       KNOX               IL   MESONET

            2.25 INCHES REPORTED IN LAST 12 HOURS. COCORAHS REPORT.

&&

MLK/BRO

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:04 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Shelby41 min
May 15, 7:19 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion41 min
May 15, 7:35 PM CDTFlash Flood WarningILXFulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more4 hr
May 15, 7:50 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion40 min
May 15, 7:57 PM CDTFlash Flood WarningILXChristian, Moultrie, Shelby6 hr
May 15, 8:18 PM CDTFlash Flood WarningILXClark, Coles, Cumberland, Douglas, Edgar6 hr
May 15, 8:48 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Moultrie, Shelby42 min
May 15, 8:55 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion20 min
May 15, 9:21 PM CDTAreal Flood AdvisoryILXEffingham3 hr
May 15, 9:39 PM CDTAreal Flood AdvisoryILXClay, Jasper, Richland3 hr
May 15, 9:50 PM CDTSpecial Weather StatementILXClark40 min
May 15, 10:22 PM CDTAreal Flood AdvisoryILXCrawford, Lawrence5 hr
May 15, 10:44 PM CDTAreal Flood WarningILXFulton, Knox, McLean, Marshall, Mason, Peoria and 3 more6 days
May 15, 11:31 PM CDTAreal Flood WarningILXCass, DeWitt, Douglas, Logan, Macon, Mason and 6 more35 days
May 16, 12:45 AM CDTAreal Flood WarningILXClay, Crawford, Effingham, Jasper, Lawrence, Richland146 days
May 16, 12:59 AM CDTAreal Flood WarningILXChampaign, Logan, Vermilion172 days
May 16, 1:56 AM CDTAreal Flood WarningILXChristian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more186 days
May 16, 2:17 AM CDTRiver Flood WarningILXVermilion50 hr
May 16, 6:58 AM CDTRiver Flood WarningILXCrawford, Jasper38 hr
May 16, 10:23 AM CDTRiver Flood WarningILXCass, Mason, Menard6 days
May 16, 11:50 AM CDTAreal Flood WarningILXCass, DeWitt, Logan, McLean, Macon, Mason and 6 more189 days
May 16, 1:03 PM CDTAreal Flood WarningILXChampaign, Logan, Vermilion224 days
May 16, 6:16 PM CDTAreal Flood WarningILXLogan, Mason225 days

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.